View Single Post
Old 05-02-2009, 01:03 AM   #1
Angie318522
Newbie
(female)
 
Join Date: Aug 2008
Location: ms
Posts: 4
Angie318522 HB User
Unhappy Can sinus/allergy medications increase anxiety?

Hello all,

I'm currently on Lexapro 5mg for GAD. I've been on it for a couple of weeks now and feel much better (even with me going through a very stressful time right now). A few days ago I developed an awful case of sinusitis (I usually get it about twice a year). The only thing I had at home at the time was Benadryl. I called 3 different pharmacies just to make sure that it was ok to take Benadryl with the Lexapro and they said it was. So I took two Benadryl that night and for the first time ever, it knocked me out. The next morning I woke up with the same sinus problems, but I also felt really jittery and slightly short of breath. I decided not to take any medication that day other than my Lexapro, just so I could make sure the Benadryl was out of my system. I went to the drugstore the next day and talked with the pharmacist and he suggested I take Claritin-D. I've been taking the Claritin for the past 2 days but I still feel jittery and slightly short of breath and also sometimes dizzy. The shortness of breath only occurs when I really think about it and then I panic because I feel like I can't breathe. I know it's probably due to my sinuses being so congested, but good ol' anxiety has kicked in making me think it's something worse, like asthma ( I had asthma as a small child). I've also noticed that since I've been sick I don't sleep well. I sleep for maybe an hour or two and then I toss and turn the rest of the night. Has anyone else felt like this?

 
Sponsors Lightbulb